Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 14, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 12, 2012, 12:08 AM CDT for 4 counties in Texas. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 12:08 AM CDT (05:08 UTC)
- Expired
- Apr 12, 2012, 2:00 AM CDT
- In force
- 112 min
- Issued by
- NWS Lubbock, TX
Counties Crosby County, TX, Floyd County, TX, Hale County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS74 KLUB 120508 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1208 AM CDT THU APR 12 2012 TXZ029-030-035-036-120700- /O.NEW.KLUB.WI.Y.0014.120412T0508Z-120412T0700Z/ HALE-FLOYD-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...PLAINVIEW...FLOYDADA...LOCKNEY... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS 1208 AM CDT THU APR 12 2012 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING. * TIMING...EARLY THIS MORNING * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WINDS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:46 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 11, 11:46 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1146 PM CDT WED APR 11 2012 .UPDATE... COMPACT CONVECTIVE SYSTEM EDGING SOUTHEAST OF LUBBOCK NOW WITH SHOWERS SPREADING MAINLY INTO EASTERN SOUTH PLAINS AND ROLLING PLAINS. SHEAR HAS IMPROVED DURING THE EVENING AND AIDED PERSISTENT ACTIVITY...BUT ALSO LESS AVAILABLE CAPE WHICH SHOULD LEAD TO DECLINE IN THE SHOWERS OVERNIGHT. SEVERE THREAT ALSO SHRINKING WITH LESS RISK OF ORGANIZED ACTIVITY THOUGH STILL COULD SEE ONE OR TWO NEAR SEVERE WIND GUSTS AS STRONGER WESTERLY COMPONENT FOLLOWS DRY-SIDE OF CONVECTIVE SYSTEM. RMCQUEEN && .AVIATION... SHOWERS DECREASING NEAR KLBB WHILE STILL SHIFTING ACROSS KCDS... THOUGH APPEARS MAINLY -SHRA THERE. STRONG WIND THREAT ON BACK SIDE OF CONVECTIVE SYSTEM ALSO SHOULD DECREASE FAIRLY QUICKLY AND HAVE NOT INCLUDED FOR THIS PACKAGE. LATEST GUIDANCE STILL INDICATES RISK OF MVFR CIG AT BOTH SITES LATER TONIGHT AS WELL AS LIGHT FOG PERHAPS AT KCDS...FOLLOWED WITH MINOR CHANGES FROM PREVIOUS FORECAST. RMCQUEEN && .PREV DISCUSSION... /ISSUED 621 PM CDT WED APR 11 2012/ AVIATION... STRONG SCATTERED -TSRA OCCURRING NEAR THE STATE LINE IS EXPECTED TO GRADUALLY MOVE EAST THIS EVENING...THUS INITIALLY IMPACTING KLBB LATER THIS EVENING /AOA 00Z/ AND LATER STILL AT KCDS...UNLESS STORMS INITIATE ALONG A BOUNDARY NORTH OF THE SAID TERMINAL. WILL THEREFORE MAINTAIN TEMPO AT BOTH TAF SITE BEGINNING AT 12/00Z FOR MVFR VISIBILITY...VFR CLOUD DECKS AND TSRA. OVER NIGHT...TEMPS COOLING TO NEAR THE DEWPOINT MAY INDUCE MVFR TO IFR CLOUD DECKS BEFORE LIFTING LATE MORNING/EARLY AFTERNOON. PREV DISCUSSION... /ISSUED 330 PM CDT WED APR 11 2012/ SHORT TERM... LOW LEVEL DESTABILIZATION ONGOING ACROSS THE REGION...A LITTLE SLOWER ACROSS PARTS OF THE FCST AREA WITH A FAIRLY THICK CIRRUS SHIELD MOVING ACROSS THE WRN ZONES. NORTH OF THAT CLOUD COVER CONTINUE TO SEE TSRA BLOSSOM ACROSS THE PANHANDLE AND ALSO BEGINNING TO SEE STORMS MOVING OFF THE HIGH TERRAIN NEAR RUIDOSO AND EAST OF THE PECOS RIVER VALLEY IN THE PERMIAN BASIN. CU FIELDS HAVE DEVELOPED ACROSS THE ERN FCST WHERE SUN HAS BEEN MORE PREVALENT. MODELS REMAIN CONSISTENT IN SPREADING SCATTERED TO NUMEROUS TSRA ACROSS MAINLY THE NRN HALF OF THE FCST AREA THIS EVENING...AND WITH LOW LEVEL MOISTURE HANGING ON ACROSS THE AREA MUCH BETTER THAN YESTERDAY HAVE BUMPED POPS UP INTO LIKELY CATEGORY ACROSS A GOOD PORTION OF THE FCST AREA. INCREASING WINDS ALOFT EAST OF AN UPPER SHORT WAVE EJECTING NEWD ACROSS ARIZONA AS WELL AS BACKED LOW LEVEL FLOW WILL MODESTLY INCREASE BULK SHEAR AND POTENTIAL FOR STORM SCALE ORGANIZATION. THURSDAY WILL SEE THE DRYLINE PUNCH EWD TOWARD THE ROLLING PLAINS AS THE AFOREMENTIONED UPPER TROUGH MOVES ACROSS THE GREAT BASIN. THAT WILL LIMIT STORM CHANCES TO THE ROLLING PLAINS AND SERN PANHANDLE ALTHOUGH CAP MAY STRENGTHEN. STILL SITUATION JUSTIFIES A CONTINUATION OF SLIGHT CHANCE POPS ACROSS THE EAST. WEST OF THE DRYLINE WINDS WILL BECOME A BIT BREEZY WHILE HUMIDITY LOWERS TOWARD FIRE WEATHER CONCERNS. HOWEVER...FUELS LOOK TO BE GREEN ENOUGH TO MINIMIZE THREAT GIVEN MARGINAL METEOROLOGICAL CONDITIONS. WILL THUS CANCEL FIRE WEATHER WATCH. LONG TERM... AS UPPER LEVEL RIDGING MOVES EAST OF THE REGION BY LATE THURSDAY...WE WILL ONCE AGAIN BE UNDER THE INFLUENCE OF SOUTHWEST FLOW ALOFT. THIS FLOW REGIME WILL CONTINUE INTO THE WEEKEND AS LOW DIGS INTO THE FOUR CORNERS REGION ON SATURDAY AS IT MATURES WITH SLOW PROGRESSION WITH A SECONDARY LOBE OF ENERGY APPROACHING MONDAY. NORTHWEST FLOW ALOFT RETURNS FOR TUESDAY AND WEDNESDAY. THURSDAY COULD SEE STORMS ACROSS THE ROLLING PLAINS WITH A LOW PROBABILITY OF ADDITIONAL FORMATION ALONG THE DRYLINE AS DIFFLUENT FLOW ALOFT ENHANCES UPWARD VERTICAL MOTION AFTER SUNSET. THIS FEATURE IS FAIRLY WEAK...BUT COULD BE JUST ENOUGH TO KEEP ACTIVITY GOING INTO THE EARLY EVENING HOURS. INCREASING SHEAR MAY HELP TO PROMOTE EARLY DISCRETE STORMS IN THE NORTHEAST WITH A TRANSITION TO A QLCS MODE DOWN THE DRYLINE IF THINGS CAN STAY ACTIVE. HAIL AND WIND WILL BE THE PRIMARY THREAT THOUGH SOME LOW TORNADIC POTENTIAL MAY EXIST FAR EAST. FRIDAY LOOKS TO KEEP THE DRYLINE EAST OF THE ESCARPMENT...IF STORMS MANAGE TO GET GOING OUT EAST...ANOTHER AREA OF UPPER LEVEL LIFT IS DUE OVER THE REGION FRIDAY EVENING. ONCE AGAIN...ANY THREAT WILL BE LIMITED TO THE FAR EASTERN ZONES WITH THE WEST REMAINING QUITE DRY AS THE UPPER LEVEL LOW APPROACHES. ELEVATED FIRE WEATHER COULD BE POSSIBLE FRIDAY WEST OF THE US 385 CORRIDOR. SATURDAY LOOKS MEAGER INSOFAR AS RAIN CHANCES GO ONCE AGAIN AND ONLY THE ROLLING PLAINS LOOK TO HAVE MUCH...IF ANY...CHANCE OF RAIN. OUT WEST...WE COULD SEE A PERIOD OF ELEVATED TO CRITICAL FIRE WEATHER ACROSS THE SOUTHWESTERN SOUTH PLAINS SATURDAY AFTERNOON. PACIFIC FRONT ROLLS THROUGH SUNDAY DRYING THINGS OUT AND PUSHING THE DRYLINE WELL EAST. COLD FRONT ENTERS THE CWFA ON TUESDAY WHICH MAY NOT EVEN MAKE IT INTO THE ENTIRE REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 79 45 78 47 / 20 10 10 10 10 TULIA 54 83 45 81 52 / 20 10 10 10 10 PLAINVIEW 57 83 47 83 55 / 30 10 10 10 10 LEVELLAND 57 83 47 83 51 / 60 10 10 10 10 LUBBOCK 59 84 51 84 58 / 60 10 10 10 10 DENVER CITY 56 82 49 82 49 / 30 10 10 10 0 BROWNFIELD 59 84 51 84 55 / 60 10 10 10 10 CHILDRESS 60 83 62 84 61 / 60 20 20 20 20 SPUR 60 85 60 84 61 / 60 20 20 20 20 ASPERMONT 63 85 62 84 61 / 50 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99/05
Hazardous weather outlook, Apr 11, 3:19 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CDT WED APR 11 2012 TXZ021>044-122030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 319 PM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE AIR MASS ACROSS THE REGION CONTINUES TO DESTABILIZE AND IS EXPECTED TO RESULT IN AN ENVIRONMENT FAVORABLE FOR EITHER THE INITIATION OF THUNDERSTORMS OR MAINTAINING THUNDERSTORMS THAT MOVE IN FROM EASTERN NEW MEXICO. HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO THREAT WILL EXIST NEAR A WEAK BOUNDARY LOCATED ACROSS THE EXTREME SOUTHEASTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE...LIKELY LOCATED NEAR THE EASTERN EDGE OF THE SOUTH PLAINS...THURSDAY AFTERNOON AND EVENING. IN ADDITION... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE THURSDAY. ON FRIDAY...SATURDAY AND PERHAPS SUNDAY...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE. ADDITIONALLY...SOUTHWESTERLY WINDS MAY BECOME SUSTAINED IN EXCESS OF 30 MPH ON THE CAPROCK SATURDAY. MOREOVER...THERE IS A SLIGHT CHANCE THAT SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE DRYLINE...LIKELY LOCATED SOMEWHERE IN THE ROLLING PLAINS...DURING THE AFTERNOON AND EVENING HOURS BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Apr 11, 8:23 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 823 PM CDT WED APR 11 2012 TXZ034-035-120215- HOCKLEY-LUBBOCK- 823 PM CDT WED APR 11 2012 ...SMALL BUT STRONG THUNDERSTORM DEVELOPING RAPIDLY OVER EASTERN HOCKLEY COUNTY JUST NORTH OF SMYER... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL HOCKLEY COUNTY...JUST NORTH OF SMYER...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3363 10229 3383 10222 3383 10189 3356 10209 TIME...MOT...LOC 0123Z 205DEG 9KT 3368 10215 05
Local storm report, Apr 11, 8:50 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL BRONCO 33.25N 103.04W
04/11/2012 M1.75 INCH YOAKUM TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1200140
JDSpecial weather statement, Apr 11, 10:26 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1026 PM CDT WED APR 11 2012 TXZ035-120400- LUBBOCK- 1026 PM CDT WED APR 11 2012 ...SPECIAL WEATHER STATEMENT FOR LUBBOCK COUNTY... AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SOUTH OF WOLFFORTH TO NEAR RANSOM CANYON...MOVING EAST AT 20 MPH. SMALL HAIL...HEAVY DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY CAUSE STREET FLOODING ALONG FARM TO MARKET 1585. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. LAT...LON 3355 10207 3366 10156 3342 10156 3339 10207 TIME...MOT...LOC 0324Z 253DEG 17KT 3347 10193
Special weather statement, Apr 11, 11:41 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 PM CDT WED APR 11 2012
TXZ036-042-120515-
CROSBY-GARZA-
1141 PM CDT WED APR 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY COUNTIES...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SOUTHWESTERN CROSBY COUNTY...MOVING EAST
NORTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3362 10112 3340 10116 3330 10133 3332 10156
3351 10155
TIME...MOT...LOC 0440Z 252DEG 33KT 3344 10143Local storm report, Apr 11, 11:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST REESE CENTER 33.59N 102.03W
04/11/2012 M58 MPH LUBBOCK TX MESONET
&&
EVENT NUMBER LUB1200141
FBSpecial weather statement, Apr 11, 11:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1155 PM CDT WED APR 11 2012 TXZ035-120530- LUBBOCK- 1155 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 1153 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WIND GUSTS OF 40 TO 50 MPH ACROSS CENTRAL AND SOUTHERN LUBBOCK COUNTY. LAT...LON 3361 10157 3340 10156 3340 10204 3361 10204 TIME...MOT...LOC 0454Z 263DEG 18KT 3349 10176
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:03 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 42 min |
| Apr 11, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 29 min |
| Apr 11, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 60 min |
| Apr 11, 8:23 PM CDT | Special Weather Statement | LUB | Hockley | 52 min |
| Apr 11, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 39 min |
| Apr 11, 9:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lynn, Terry | 47 min |
| Apr 11, 10:26 PM CDT | Special Weather Statement | LUB | Lubbock | 34 min |
| Apr 11, 10:45 PM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn | 50 min |
| Apr 11, 11:41 PM CDT | Special Weather Statement | LUB | Crosby | 34 min |
| Apr 11, 11:55 PM CDT | Special Weather Statement | LUB | Lubbock | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.